a loved one took methadone every day for six months, and I am trying to figure out if that is a long time or maybe not as bad as it could be. He has been off it now for 2 weeks and is going through pretty rough withdrawals. He doesnt want to get professional help, what can we do?
Look up the Thomas Recipe on this site and call around to some health food stores to see if they have it already in a kit or buy the ingredients and follow the directions for the recipe. Also, if this person will exercise, it will help stimulate the brain to release it's own feel good chemicals. The sooner the exercise starts, the sooner the withdrawals will ease.good luck
Everyday for six month? I would think he is ready to explode! According to the mgs he was on ( under 100 mgs ) people have died from methadone withdrawl. I would seek professional advice... The clinic he went to, Doc/s, if money is the issue take him to an emergency room, methadone w/d can be very serious, please post to let us know how he is doing and God you and your loved one. Recovery is very hard, have him seek counseling and please dont give up on hime. Love DadWatchinu
I was on methadone for 11 years. It's a very potent drug, although you don't realize it until you are off of it just how much it clouds your judgement. Anyway, I live in the state of N.Y. And in N.Y they let you go up on dosage as high as you want. My point is that I was up to 190 mg per day. I was and am fortunate to have a psychiatrist who was able to put me on subutex, and I'm now on suboxone. In my opinion, you should schedule an appt with a psychiatrist whom can prescribe you suboxone or subutex. Now if u do choose to do this, you have two choices. You can either use suboxone/subutex to help detox off of the methadone. Which consists of a cycle of suboxone or subutex to get you off the methadone, or you can choose to be on a maintenance program with the suboxone /subutex.
If you feel that you want to be free of all of this medication all together, I suggest that you just take the suboxone/ subutex in a cycle, and then seek some help from a proffesional to seek out the reasons as to why you started using methadone in the first place. Now I see that you don't want to seek proffesional help. So going to a pshyciatrist is the easiest way. That is the only person that can prescribe you the subutex/ suboxone. Another option is to go to a methadone clinic where you can go daily and get dosed. I don't know what you want to do. I'm just giving you the options that I know first hand. What I did was continue to see my psyciatrist whom prescribes me my subutex. I don't have to do anything but go to him once a month and he writes me my prescriptions and them I'm out. It's really that easy. I don't have to sit there and talk to him if I don't want to. I do, because that is my choice. Please get back to me. I would really like to help you. If you don't want to seek professional help as far as therapy goes you don't have to. But you do need help with the methadone withdraws. It is very painful to get off of methadone without another medication to help. Oh, and I forgot to mention that if you do go to a methadone clinic, you can choose to either be on maintenance, or they can start at a dose, and slowly bring you down. I used to use heroin, and heroin withdraws are nothing compared to methadone withdraws. Please get back to me so we can talk about this further. It really isn't that complicated. If you don't want to be in pain, you need help. I know how you are feeling. Your legs hurt, you are constantly yawning, and your eyes are watering, you can't sleep. For now, take long hot showers and or baths. That will help you with your legs. I'll be waiting to hear from you. I am marking you as a friend. I hope to hear from you soon.
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Aug 2009 • 7 answers
Posted 24 Oct 2011 • 4 answers
Posted 2 Jan 2012 • 1 answer
Posted 22 Jan 2012 • 3 answers
Posted 23 Jan 2012 • 4 answers